Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 63, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 18, 2015, 7:48 PM EDT for Wake County, North Carolina. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2015, 7:48 PM EDT (23:48 UTC)
- Expired
- Jun 18, 2015, 8:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 23 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:49 PM EDT | HAIL 0.88 | 4 W Raleigh, NC | MULTIPLE REPORTS FORM THE CRABTREE VALLEY MALL VICINITY |
| Jun 18, 7:59 PM EDT | HAIL 1 | 4 Wnw Raleigh, NC | JUNIPER ST NEAR JUNIPER COURT. |
| Jun 18, 8:05 PM EDT | HAIL 1 | 4 W Raleigh, NC | AT CRABTREE VALLEY MALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
764
WUUS52 KRAH 182348
SVRRAH
NCC183-190045-
/O.NEW.KRAH.SV.W.0063.150618T2348Z-150619T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 845 PM EDT
* AT 747 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED OVER RALEIGH...AND MOVING EAST AT
5 MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...WAKE FOREST...GARNER...ZEBULON...RDU
INTERNATIONAL...MORRISVILLE...KNIGHTDALE...WENDELL...ROLESVILLE...
UMSTEAD STATE PARK...LAKE WHEELER...LAKE BENSON AND FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING OF LOW LYING AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER
AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3598 7843 3594 7839 3593 7836 3578 7832
3572 7843 3571 7847 3569 7849 3567 7878
3589 7882 3593 7880 3592 7876 3595 7872
3599 7846
TIME...MOT...LOC 2347Z 260DEG 6KT 3585 7870
$$
101 follow-up statement
066
WWUS52 KRAH 190011
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
811 PM EDT THU JUN 18 2015
NCC183-190045-
/O.CON.KRAH.SV.W.0063.000000T0000Z-150619T0045Z/
WAKE NC-
811 PM EDT THU JUN 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL WAKE COUNTY...
AT 808 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
OVER CRABTREE VALLEY MALL IN RALEIGH...MOVING EAST AT 10 MPH.
THERE HAVE BEEN MULTIPLE REPORTS OF QUARTER SIZE HAIL AT CRABTREE
VALLEY MALL AND THE SURROUNDING AREA.
LOCATIONS IMPACTED INCLUDE... RALEIGH...CARY...WAKE FOREST...
ZEBULON...RDU INTERNATIONAL...MORRISVILLE... KNIGHTDALE...
WENDELL...ROLESVILLE...UMSTEAD STATE PARK...AND FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3598 7843 3594 7839 3593 7836 3578 7832
3572 7843 3571 7847 3569 7849 3567 7878
3589 7882 3593 7880 3592 7876 3595 7872
3599 7846
TIME...MOT...LOC 0008Z 285DEG 11KT 3583 7866
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:55 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 18, 4:55 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 455 PM EDT THU JUN 18 2015 .SYNOPSIS... STRONG UPPER RIDGE OF HIGH PRESSURE IN PLACE ACROSS THE SOUTHEAST US WILL WEAKEN OVER THE WEEKEND AS THE REMNANTS OF TROPICAL CYCLONE BILL APPROACH THE REGION FROM THE WEST LATE SATURDAY. DURING THE SAME TIME... A WEAK SURFACE BOUNDARY WILL MEANDER ACROSS THE AREA...BRINGING SMALL CHANCES OF SHOWERS AND STORMS THE NEXT COUPLE OF DAYS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 430 PM EDT WEDNESDAY... A SLOW-MOVING TROPOPAUSE DISTURBANCE OVER EASTERN SC...PER WV IMAGERY AND MODEL-ANALYZED UPPER LEVEL VORTICITY FIELDS...WILL DRIFT ESE IN WEAK UPPER LEVEL FLOW ON THE NORTHERN PERIPHERY OF A STRONG-SUBTROPICAL RIDGE OVER THE SOUTHEASTERN US. THIS FEATURE... IN CONJUNCTION WITH A THERMAL LOW AND ASSOCIATED LOW LEVEL CONVERGENCE CENTERED OVER SC...HAS SUPPORTED THE DEVELOPMENT OF SCATTERED TO NUMEROUS STRONG TO SEVERE STORMS FROM CENTRAL SC TO SOUTHERN NC...INCLUDING OVER THE RAH COASTAL PLAIN/SANDHILLS/SOUTHERN PIEDMONT. MODERATE TO STRONG INSTABILITY HAS DEVELOPED AS TEMPERATURES HEATED WELL INTO 90S...AND THE COMBINATION OF ASSOCIATED STEEP LOW LEVEL LAPSE RATES/20-25 DEGREE SFC DEWPOINT DEPRESSIONS/STRONG DCAPE BETWEEN 1000-1500 J/KG...WILL YIELD A CONTINUED PRIMARY THREAT OF DAMAGING MICROBURST WINDS FROM PULSE TO MULTICELL-TYPE STORMS...AND MARGINALLY SEVERE HAIL WITH A FREEZING LEVEL BETWEEN 14-14.5 K FT. THE RELATIVELY MORE ORGANIZED STORMS...OF THE LOOSELY- ORGANIZED MULTICELL VARIETY...WILL BE NEAR THE VA BORDER OWING TO THE PROXIMITY OF AN AREA OF STRONGER MID LEVEL FLOW AND ASSOCIATED EFFECTIVE BULK SHEAR CENTERED OVER THE MIDDLE ATLANTIC STATES. NEAR TERM NWP GUIDANCE SUGGESTS AN IMPULSE OR TWO...LIKELY ORIGINATING FROM UPSTREAM CONVECTION OVER TN AND GA...WILL ROUND THE RIDGE AND MOVE ACROSS CENTRAL NC BETWEEN 03-09Z. THERE WILL BE A CONTINUED THREAT OF SHOWERS AND STORMS IN ASSOCIATION WITH ANY SUCH MCV/S OVERNIGHT...PARTICULARLY IN POCKETS WHERE CONVECTIVE OVERTURNING DOES NOT OCCUR BEFOREHAND/THIS AFTERNOON AND EVENING. THE THREAT OF SEVERE STORMS SHOULD GRADUALLY DIMINISH AFTER MID- EVENING...HOWEVER...AS INSTABILITY LIKEWISE DIMINISHES WITH NOCTURNAL COOLING. PERSISTENCE LOWS IN THE LOW TO MID 70S. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 450 PM EDT THURSDAY... ASIDE FROM SLIGHTLY LESS HOT TEMPERAURES OWING TO A SLIGHT WEAKENING AND SOUTHEASTWARD DRIFT OF THE SUB-TROPCIAL RIDGE OVER THE SOUTHEASTERN US...A GENERAL PERSISTENCE FORECAST RELATIVE TO THE HEAT AND PROBABILITY OF AFTERNOON AND EVENING STORMS WILL BE HARD TO BEAT. CONVECTION WILL AGAIN LIKELY INITIATE ALONG BOTH THE LEE TROUGH OVER WESTERN NC AND A THERMAL LOW/POCKET OF MAXIMUM TEMPERATURES FROM CENTRAL SC TO SOUTHERN NC. MODERATE TO STRONG INSTABILITY AND DCAPE IN EXCESS OF 1000 J/KG SHOULD AGAIN SUPPORT A CONTINUED PRIMARY THREAT OF DAMAGING MICROBURST WINDS FROM PULSE TO MULTICELL-TYPE STORMS...AND MARGINALLY SEVERE HAIL. THE RELATIVELY MORE ORGANIZED STORMS...OF THE LOOSELY-ORGANIZED MULTICELL VARIETY...SHOULD ALSO AGAIN BE NEAR THE VA BORDER OWING TO THE PROXIMITY OF LINGERING MODEST MID LEVEL FLOW AND ASSOCIATED EFFECTIVE BULK SHEAR CENTERED OVER THE MIDDLE ATLANTIC STATES. A HEAT ADVISORY HAS BEEN ISSUED/EXTENDED FOR FRI IN AREAS WHERE IT HAS BEEN IN EFFECT THU; AND BASED ON CRITERIA OF MULTIPLE DAYS OF 102-105 DEGREE HEAT INDICES...THE ADVISORY MAY NEED TO BE EXPANDED INTO PORTIONS OF THE SOUTHERN PIEDMONT...THOUGH A MIXING OUT OF SFC DEWPOINTS INTO THE UPPER 60S AGAIN OVER THE SOUTHERN AND WESTERN PIEDMONT WILL LIKELY MEAN PEAK HEAT INDICES/ABOVE 102 DEGREES WILL BE SHORT-LIVED THERE. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 245 PM THURSDAY... REMNANTS OF TC BILL WILL BE PICKED UP IN THE WESTERLIES AND SWEPT EAST ACROSS THE SOUTHERN OHIO VALLEY INTO THE MID ATLANTIC NORTH OF THE AREA. THE SOUTHERN TAIL OF THE WEAKENING SHEAR AXIS ASSOCIATED WITH THE SHORT WAVE WILL MOVE ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY MORNING. NOT QUITE THE MOST FAVORABLE DIURNAL TIMING AS THE BOUNDARY LAYER WILL STABILIZE OVERNIGHT...BUT THERE WILL BE COPIOUS CAPE ABOVE THE INVERSION AND WOULD EXPECT A LINE OF CONVECTION TO ACCOMPANY THE WAVE AND WILL INCREASE POPS ACROSS THE NORTHERN TIER. SUBSIDENCE BEHIND THE WAVE WILL SUPPRESS CONVECTION ON SUNDAY. HIGHS SATURDAY WILL BE MAINLY IN THE MID 90S...AND WHILE THERE MAY BE LINGERING CLOUDINESS TO DECREASE RADIATION EARLY SUNDAY...SUBSIDENCE WILL ACT AS A COUNTERBALANCE AND LOW LEVEL THICKNESSES RISE 10 METERS SUNDAY...INDICATIVE OF A 2-3 DEGREE RISE...SO WILL BUMP HIGHS TO THE MID 90S NORTH AND UPPER 90S SOUTH. INITIAL ZONAL FLOW MONDAY WILL TIP TO THE NORTHWEST AS AN UPPER RIDGE AMPLIFIES IN THE MIDWEST AND MIGRATES EAST THROUGH THURSDAY. THIS WILL UNFORTUNATELY PROLONG THE HEAT WAVE AS LOW LEVEL THICKNESSES BETWEEN 1430-1440 METERS AND H85 TEMPERATURES ARE EXPECTED TO HOVER AROUND 22C...INDICATIVE OF HIGHS FROM 95 TO 100 EACH DAY. LOWS WILL BE PERSISTENCE...GENERALLY IN THE 72-76 RANGE. HAVE LOW CONFIDENCE IN FORECASTING MESOSCALE CONVECTIVE TRIGGERS IN NORTHWEST FLOW AT THIS TIME RANGE...BUT EXPECT STRONG DIURNAL HEATING TO FIRE CONVECTION IN THE CLIMATOLOGICALLY FAVORED AREAS...IN THE FAR WEST ALONG THE HIGHER TERRAIN...AND ALONG COASTAL SECTIONS WITH INLAND PENETRATION OF SEABREEZE. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... AS OF 145 PM THURSDAY... CONDITIONS WILL REMAIN VFR OUTSIDE OF CONVECTION THIS AFTERNOON INTO EARLY TONIGHT. ONGOING CONVECTION FIRING IN THE NORTHWEST WILL DRIFT INTO THE TRIAD BY 19Z. MEANWHILE...MORE WIDELY SCATTERED CONVECTION IS EXPECTED EAST OF THE TRIAD......WITH ONE CELL ALREADY DEVELOPING JUST WEST OF FAYETTEVILLE. CONFIDENCE IN TIMING AND LOCATION IS TOO LOW TO INCLUDE IN THE EASTERN TAFS AT THIS POINT...BUT WILL BE LARGELY CONFINED TO THE USUAL 20Z-04Z DIURNAL TIME RANGE. WINDS WILL BE LIGHT...LESS THAN 6 KNOTS...OUTSIDE OF CONVECTION AND VARIABLE IN DIRECTION. LOOKING BEYOND THE 24 HOUR TAF PERIOD...PERSISTENT HIGH PRESSURE WILL GENERALLY CONTROL THE WEATHER INTO EARLY NEXT WEEK WITH HOT CONDITIONS. VFR CONDITIONS WILL ARE EXPECTED THROUGH MUCH OF THE PERIOD WITH A THREAT OF SCATTERED AFTERNOON AND EVENING CONVECTION. && .CLIMATE... REC HI DAY MAX YR MIN YR RDU RECORDS 06/18 98 1944 75 1935 GSO RECORDS 06/18 100 1944 73 1970 FAY RECORDS 06/18 102 1944 76 2004 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ042-043-077- 078-085-086-088-089. HEAT ADVISORY FROM NOON TO 7 PM EDT FRIDAY FOR NCZ042-043-077- 078-085-086-088-089. && SYNOPSIS...CBL NEAR TERM...26 SHORT TERM...26 LONG TERM...MLM AVIATION...MLM CLIMATE...RAH
Hazardous weather outlook, Jun 18, 4:15 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 415 PM EDT THU JUN 18 2015 NCZ007>011-021>026-038-039-192015- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-DAVIDSON-RANDOLPH- 415 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING...THE STRONGEST OF WHICH WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AFTER SLIGHTLY LESS HOT TEMPERATURES IN THE LOWER 90S FRIDAY AND SATURDAY...A PROLONGED PERIOD OF MIDDLE 90S IS EXPECTED TO RETURN SUNDAY AND CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ042-043-077-078-085-086-088-089-192015- JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 415 PM EDT THU JUN 18 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. IN ADDITION...SCATTERED THUNDERSTORMS THROUGH THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AROUND THE SIZE OF QUARTERS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HOT TEMPERATURES WILL CONTINUE THROUGH NEXT WEEK. ADDITIONAL HEAT ADVISORIES MAY BE NEEDED. IN ADDITION...SCATTERED THUNDERSTORMS FRIDAY AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AROUND THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ027-028-040-041-073>076-083-084-192015- NASH-EDGECOMBE-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON- RICHMOND- 415 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES ARE EXPECTED IN THE 100 TO 103 DEGREE RANGE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AFTER SLIGHTLY LESS HOT TEMPERATURES IN THE MIDDLE 90S FRIDAY AND SATURDAY...A PROLONGED PERIOD OF UPPER 90S HEAT IS EXPECTED TO RETURN SUNDAY AND CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 18, 4:50 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 9 NE GARLAND 34.86N 78.26W
06/18/2015 SAMPSON NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ON A HOUSE NEAR THE
INTERSECTION OF U.S. HIGHWAY 401 AND EDMOND MATTHIS
ROAD.
&&
EVENT NUMBER RAH1500685
BSDSpecial weather statement, Jun 18, 5:16 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT THU JUN 18 2015
NCZ074-075-084>086-182215-
RICHMOND NC-MOORE NC-HOKE NC-SCOTLAND NC-MONTGOMERY NC-
516 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
RICHMOND...CENTRAL MOORE...HOKE...NORTHEASTERN SCOTLAND AND
SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 615 PM EDT...
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF BISCOE...OR 16 MILES SOUTHEAST
OF TROY...MOVING EAST AT 20 MPH. ADDITIONAL THUNDERSTORMS HAVE
DEVELOPED BETWEEN TROY AND RAEFORD.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...ROCKINGHAM...RAEFORD...TROY...PINEHURST...
ABERDEEN...BISCOE...HOFFMAN...ANTIOCH...WHISPERING PINES...
PINEBLUFF...ELLERBE...CANDOR...WAGRAM...AND NORMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3484 7933 3500 7989 3505 7989 3538 7988
3531 7920 3525 7920 3485 7917 3483 7919
TIME...MOT...LOC 2113Z 267DEG 15KT 3519 7970
10Local storm report, Jun 18, 6:28 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 1 S TURKEY 34.97N 78.19W
06/18/2015 SAMPSON NC 911 CALL CENTER
TWO TREES WERE REPORTED DOWN NEAR NEEDMORE ROAD JUST
SOUTH OF TURKEY.
&&
EVENT NUMBER RAH1500686
BSDLocal storm report, Jun 18, 6:37 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 8 NNW HARRELLS 34.84N 78.24W
06/18/2015 SAMPSON NC 911 CALL CENTER
APPROXIMATELY 20 TREES WERE REPORTED DOWN NEAR THE
TAYLORS BRIDGE COMMUNITY SOUTH OF CLINTON.
&&
EVENT NUMBER RAH1500687
BSDSpecial weather statement, Jun 18, 7:16 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
716 PM EDT THU JUN 18 2015
NCZ073>075-084-190045-
RICHMOND NC-MOORE NC-MONTGOMERY NC-STANLY NC-
716 PM EDT THU JUN 18 2015
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHERN
RICHMOND...WESTERN MOORE...MONTGOMERY AND STANLY COUNTIES
THROUGH 845 PM EDT...
AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PLYLER...OR NEAR ALBEMARLE...MOVING EAST AT
10 MPH. OTHER STRONG STORMS WERE NEAR STAR....SOUTHWEST OF
LOCUST...AND JUST EAST OF BADIN LAKE.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...TROY...BADIN LAKE...BISCOE...PLYLER...LOCUST...NORWOOD...
BADIN...OAKBORO AND STANFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3550 8030 3552 7944 3514 7960 3517 8010
3519 8011 3517 8013 3518 8024 3521 8025
3518 8032 3519 8050
TIME...MOT...LOC 2314Z 277DEG 10KT 3544 8023
WSSLocal storm report, Jun 18, 7:27 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
727 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG 3 N ROCKINGHAM 34.98N 79.76W
06/18/2015 RICHMOND NC 911 CALL CENTER
DOWNED TREE BLOCKING BOTH LANES OF MCNEIL ROAD. DOT
DISPATCHED TO REMOVE TREE.
&&
EVENT NUMBER RAH1500688
RAHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:32 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Vance, Warren | 58 min |
| Jun 17, 9:02 PM EDT | Special Weather Statement | RAH | Wayne | 58 min |
| Jun 17, 9:09 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 51 min |
| Jun 17, 9:22 PM EDT | Special Weather Statement | RAH | Stanly | 53 min |
| Jun 17, 9:30 PM EDT | Special Weather Statement | RAH | Montgomery | 60 min |
| Jun 17, 9:35 PM EDT | Special Weather Statement | RAH | Franklin, Nash, Warren | 55 min |
| Jun 17, 10:12 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 63 min |
| Jun 17, 10:18 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash | 57 min |
| Jun 17, 10:33 PM EDT | Special Weather Statement | RAH | Moore | 57 min |
| Jun 17, 10:52 PM EDT | Special Weather Statement | RAH | Cumberland | 53 min |
| Jun 17, 10:55 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
| Jun 17, 10:59 PM EDT | Special Weather Statement | RAH | Richmond | 31 min |
| Jun 17, 11:09 PM EDT | Special Weather Statement | RAH | Edgecombe | 66 min |
| Jun 17, 11:15 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 21 min |
| Jun 17, 11:18 PM EDT | Special Weather Statement | RAH | Lee | 42 min |
| Jun 17, 11:38 PM EDT | Special Weather Statement | RAH | Lee | 52 min |
| Jun 18, 12:03 AM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee, Wake | 42 min |
| Jun 18, 12:06 AM EDT | Special Weather Statement | RAH | Person | 39 min |
| Jun 18, 12:50 AM EDT | Special Weather Statement | RAH | Johnston | 55 min |
| Jun 18, 12:52 AM EDT | Special Weather Statement | RAH | Person | 53 min |
| Jun 18, 1:28 AM EDT | Special Weather Statement | RAH | Sampson | 62 min |
| Jun 18, 2:08 PM EDT | Special Weather Statement | RAH | Cumberland | 52 min |
| Jun 18, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Sampson | 42 min |
| Jun 18, 3:25 PM EDT | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Jun 18, 3:49 PM EDT | Heat Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson, Scotland and 2 more | 27 hr |
| Jun 18, 3:52 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 53 min |
| Jun 18, 3:59 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 46 min |
| Jun 18, 4:06 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 54 min |
| Jun 18, 4:30 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 25 min |
| Jun 18, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 27 min |
| Jun 18, 5:16 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond | 59 min |
| Jun 18, 7:16 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 89 min |
| Jun 18, 7:52 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wilson | 53 min |
| Jun 18, 7:58 PM EDT | Special Weather Statement | RAH | Granville | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.